Hail, Callahan
- When
- May 25, 7:35 PM CST
- Where
- Callahan County, Eula
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.350, -99.567
11 hail, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 25, 1:30 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT WED MAY 25 2005 .SHORT TERM... WE ARE LOOKING AT THE POTENTIAL FOR A COUPLE OF ROUNDS OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LATEST VISIBLE SATELLITE SHOWS SEVERAL BOUNDARIES STRETCHED ACROSS NORTH TEXAS FROM THE REMNANTS OF THE CONVECTIVE SYSTEM FROM LAST NIGHT. STARTING TO SEE A FEW TOWERING CUMULUS GO UP FROM SWEETWATER TO NORTH OF ABILENE IN THE VICINITY OF A COUPLE OF THESE BOUNDARIES. A BIT OF A CAP STILL IN PLACE ...BUT WE COULD SEE THE CAP BREAK IN THE NEXT FEW HOURS. DECENT SHEAR AND LARGE CAPE VALUES POINT TOWARD THESE STORMS GOING SEVERE WITH HAIL AND WIND THE MAIN THREAT. ANOTHER ROUND OF MORE WIDESPREAD STORMS EXPECTED ACROSS WEST CENTRAL TEXAS LATE TONIGHT AS STORMS CURRENTLY FORMING OVER NORTHEAST NEW MEXICO DEVELOP INTO A CONVECTIVE SYSTEM AND TRACK SOUTHEASTWARD OVERNIGHT. LOW LEVEL JET AND BOUNDARY FROM EARLIER STORMS...GOOD INSTABILITY AND DEEP MOISTURE ALL POINT TO A GOOD CHANCE OF RAIN WITH SOME HAIL...WIND AND GOOD RAINFALL RATES OVERNIGHT AND EARLY TOMORROW. THIS PATTERN CONTINUES INTO TOMORROW NIGHT WITH AFTERNOON THUNDERSTORMS AND ANOTHER POTENTIAL OVERNIGHT CONVECTIVE SYSTEM TOMORROW NIGHT. HAVE OPTED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS POINT AS THE GROUND IS CURRENTLY QUITE DRY AND EXPECT THE STORMS TO CONTINUE MOVING. LOCALIZED FLOODING IN POOR DRAINAGE AREAS IS POSSIBLE. WILL CONTINUE TO MONITOR AS RAINFALL RATES COULD BE HIGH AND ADDITIONAL ROUNDS OF RAIN THURSDAY AND THURSDAY NIGHT COULD FALL OVER ALREADY SATURATED AREAS. WITH RAIN AND INCREASED CLOUD COVER... TEMPERATURES WILL BE COOLER. .LONG TERM... A WET PATTERN CONTINUES THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND AS NORTHWEST FLOW ALOFT AND PLENTY OF MOISTURE REMAIN. HAVE CONTINUED WITH A CHANCE OF RAIN THROUGH THE WEEKEND...WITH RAIN CHANCES STARTING TO TAPER OFF ON MONDAY. OVERALL WILL SEE COOLER TEMPERATURES IN THE 80S AND LOWER 90S INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 64 78 61 80 / 70 70 40 50 SAN ANGELO 65 84 63 82 / 70 70 40 40 JUNCTION 69 86 63 80 / 60 50 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 215 PM CDT WED MAY 25 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-261843- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 143 PM CDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE ACROSS WEST CENTRAL TEXAS THIS EVENING AND TONIGHT... .DAY ONE...TONIGHT WE CONTINUE TO EXPECT THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON ACROSS NORTHERN AND EASTERN SECTIONS OF WEST CENTRAL TEXAS...AS AN OUTFLOW BOUNDARY BECOMES STATIONARY ACROSS THE AREA. DUE TO A VERY UNSTABLE AIRMASS AND FAVORABLE WIND SHEAR ...ANY STORMS THAT DO DEVELOP WILL BECOME RAPIDLY SEVERE. THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON WILL BE NORTH OF A ROBERT LEE TO BRADY LINE. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THIS EVENING AND OVERNIGHT...A COMPLEX OF THUNDERSTORMS MAY DEVELOP ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE. IF SO...THIS COMPLEX WILL LIKELY MOVE SOUTHEAST ACROSS WEST CENTRAL TEXAS...POSSIBLY CENTERED ALONG AND EITHER SIDE OF A LINE FROM STERLING CITY TO MASON. A FEW STORMS WITHIN THIS COMPLEX MAY BE SEVERE. ALSO...HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE MAY ACTIVATE OUR SPOTTERS LATER THIS AFTERNOON OR TONIGHT. 23/HUBER
The Dyess AFB radar (KDYX), 36 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
11 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Large hail caused damage to vehicles and homes near Potosi.
Vehicle damage due to hail.
Lightning set a barn on fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450138, 5450139, 5450140, 5450141, 5450142, 5450143, 5450144, 5450145, 5450146, 5450147, 5450148, 5450149, 5450150, 5450151.